Alert archive / Puerto Rico / Red Flag Warnings in 2014
Red Flag Warning 11, NWS JSJ
NWS JSJ issued this red flag warning at Jul 4, 2014, 3:55 AM CDT. It took effect at Jul 4, 2014, 10:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2014, 3:55 AM CDT (08:55 UTC)
- In effect from
- Jul 4, 2014, 10:00 AM CDT
- Expired
- Jul 4, 2014, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
052 WWCA82 TJSJ 040855 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 455 AM AST FRI JUL 4 2014 ...RED FLAG CONDITIONS EXPECTED TODAY... .VERY DRY AIR IS APPROACHING THE REGION FROM THE EAST. COMBINED WITH STRONG WIND AND THE DRY FUELS ALREADY IN PLACE THIS WILL CAUSE A HIGH RISK OF FIRE DANGER AND RAPID SPREAD OF FIRES THAT MAY OCCUR. FIRE MANAGERS AND FIREFIGHTERS ARE HIGHLY ENCOURAGED TO PLAN ACCORDINGLY. PRZ014-018-041700- /O.NEW.TJSJ.FW.W.0011.140704T1500Z-140704T2200Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-WEST COAST- 455 AM AST FRI JUL 4 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM AST THIS EVENING FOR LOW HUMIDITY AND STRONG WIND IN FIRE WEATHER ZONES 014 AND 018... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM AST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 014 AND 018. * WINDS: 20-FOOT WINDS GREATER THAN 18 MPH WITH GUSTS TO 28 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI) GREATER THAN 600. * 10-HR FUEL MOISTURE LESS THAN 9 PERCENT. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
2 follow-up statements
420 WWCA82 TJSJ 041707 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 107 PM AST FRI JUL 4 2014 ...RED FLAG CONDITIONS EXPECTED THIS AFTERNOON... .VERY DRY AIR WILL CONTINUE ACROSS THE REGION THIS AFTERNOON. COMBINED WITH STRONG WIND AND THE DRY FUELS ALREADY IN PLACE THIS WILL CAUSE A HIGH RISK OF FIRE DANGER AND RAPID SPREAD OF FIRES THAT MAY OCCUR. FIRE MANAGERS AND FIREFIGHTERS ARE HIGHLY ENCOURAGED TO PLAN ACCORDINGLY. PRZ014-018-042200- /O.CON.TJSJ.FW.W.0011.000000T0000Z-140704T2200Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-WEST COAST- 107 PM AST FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING FOR LOW HUMIDITY AND STRONG WIND IN FIRE WEATHER ZONES 014 AND 018... * AFFECTED AREA...FIRE WEATHER ZONES 014 AND 018. * WINDS: 20-FOOT WINDS GREATER THAN 18 MPH WITH GUSTS TO 28 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI) GREATER THAN 600. * 10-HR FUEL MOISTURE LESS THAN 9 PERCENT. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$
173 WWCA82 TJSJ 042154 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 554 PM AST FRI JUL 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM AST... PRZ014-018-042300- /O.EXP.TJSJ.FW.W.0011.000000T0000Z-140704T2200Z/ SOUTH COASTAL PLAINS AND MONA ISLAND-WEST COAST- 554 PM AST FRI JUL 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM AST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 014 AND 018... FIRE WEATHER CONDITIONS HAVE IMPROVED SOMEWHAT BUT VERY POOR MOISTURE RECOVERY IS EXPECTED THROUGH MIDNIGHT. AFTER MIDNIGHT... HUMIDITIES WILL RECOVER QUICKLY WITH THE APPROACH OF A TROPICAL WAVE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 4, 3:41 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 3:41 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
441 AM AST FRI JUL 4 2014
.DISCUSSION...ISOLATED SHOWERS ON ATLANTIC/CARIBBEAN WATERS WILL
END LATER THIS MORNING OR EARLY AFTERNOON. TEMPERATURE/DEW POINT
DEPRESSION HAD ALREADY EXCEEDED 16C ON 00Z MACM SOUNDING AND
EXPECT TO SEE CLOSE TO THAT AT TJSJ THIS MORNING. SO DRYING TO BE
ONGOING THROUGH TODAY. HOWEVER AFTERNOON HEATING WILL BE ENOUGH TO
GENERATE A FEW SHOWERS OR THUNDER OVER WESTERN PR.
ANOTHER TROPICAL WAVE...CURRENTLY NEAR 53W...TO ARRIVE ON SATURDAY.
GFS/ECMWF/UKMET ALL WEAKEN THE WAVE BEFORE ARRIVAL BUT THE EXPECTED
PRECIPITABLE NEAR 2 INCHES WILL BE ENOUGH FOR MORE SHOWERS THAN
HAS BEEN THE CASE LATELY. THE WEAKENING WILL CAUSE SLIGHTLY LESS
WIND ALOFT THAN OCCURRED WITH THE PREVIOUS WAVE ON THU AND WILL
HAVE LESS MID-LEVEL DRY AIR. SO THE POTENTIAL FOR STRONG WIND
GUSTS IN SHOWERS APPEARS LESS...BUT SOME WIND GUSTS WILL BE
NOTICABLE. NO THUNDER WAS ASSOCIATED WITH THIS WAVE OVERNIGHT AND
EXPECT ANY THUNDERSTORM DEVELOPMENT TO REQUIRE AFTERNOON HEATING
OVER WESTERN PR.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH
THE FORECAST PERIOD. VCTS EXPECTED FOR TJMZ AFTER 04/17Z AS
SHRA/TSRA DEVELOP ACROSS WESTERN PR. LOW LEVEL WINDS WILL BE MAINLY
FROM THE EAST AT AROUND 10 KNOTS UNTIL 04/13Z...GRADUALLY INCREASING
TO 10-20 KTS FROM THE EAST WITH SEA BREEZE VARIATIONS AFTER 04/13Z.
&&
.MARINE...LITTLE CHANGE TODAY OR INTO NEXT WEEK. WINDS/SEAS TO REMAIN
SLIGHTLY SHORT OF SMALL CRAFT ADVISORY CRITERIA. LONG FETCH SWELLS
ACROSS TROPICAL ATLANTIC REMAIN MUTED BY LEEWARDS. A FEW SHOWERS
MAY CAUSE LOCALLY HIGHER WINDS/SEAS ON SATURDAY.
&&
.FIRE WEATHER...400-200 MB RIDGE BECOMING MORE DOMINATE TODAY
WHILE MUCH DRIER AIR APPROACHES FROM EAST. PRECIPITABLE WATER WILL
FALL TO AROUND 1.2 INCHES IN AFTERNOON WHILE THE SUBSIDENCE
INVERSION SINKS TO NEAR 4 KFT. MAX TEMPERATURES IN THE UPPER
80S/NEAR 90 ON SOUTHERN PR COAST SHOULD BE ENOUGH TO MIX SOME OF
THE VERY DRY AIR (17C-19C TEMPERATURE-DEW POINT SPREAD ACCORDING
TO GFS MODEL SOUNDING) TOWARDS SURFACE. THERE SHOULD BE A LITTLE
LESS WIND THAN HAS BEEN THE CASE FOR SEVERAL DAYS BUT ENOUGH TO
ENHANCE DRYING OF FUELS AND AID MIXING. THESE FACTORS IN ADDITION
TO THE VERY DRY CONDITIONS THERE SUGGEST RED FLAG WARNING THOUGH
DO NOT BELIEVE THAT WILL OCCUR ELSEWHERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 78 89 78 / 10 30 40 30
STT 89 79 89 80 / 10 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM AST THIS
EVENING FOR SOUTH COASTAL PLAINS AND MONA ISLAND-WEST COAST.
VI...NONE.
COASTAL WATERS...&&
25/54Hazardous weather outlook, Jul 3, 8:36 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 936 PM AST THU JUL 3 2014 AMZ710>745-PRZ001>013-041000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 936 PM AST THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN TODAY ON THE SOUTH COAST WAS LIGHT AND MORE IMPORTANTLY OF VERY SHORT DURATION WHICH DIDN'T RESULT IN ANY INCREASE IN FUEL MOISTURE. VERY DRY AIR IS EXPECTED TO MOVE IN FRIDAY MORNING AND STRONG WINDS WILL DRY OUT FUELS VERY RAPIDLY. NEAR RED FLAG CONDITIONS ARE EXPECTED ON THE SOUTH COASTAL PLAIN...MONA AND VIEQUES ISLANDS. A RED FLAG WARNING MAY BE ISSUED BY DAYBREAK FRIDAY. A TROPICAL WAVE ALONG 50W WILL MOVE ACROSS THE LOCAL AREA SATURDAY. THIS WAVE WILL TRIGGER SQUALLY WEATHER AND POSSIBLY SEVERE THUNDERSTORMS. STRONG DAMAGING WINDS ARE POSSIBLE AS WAVE IS EMBEDDED IN STRONG MID LEVEL FLOW AND MID-LEVEL DRY AIR. A MORE SIGNIFICANT RED FLAG EVENT APPEARS LIKELY ON MONDAY AS VERY HOT AND EXTREMELY DRY AIR ASSOCIATED WITH ANOTHER EPISODE OF THE SAHARAN AIR LAYER MOVES IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. AMZ715-725-VIZ001-002-041000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 936 PM AST THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN TODAY OVER SAINT CROIX WAS LIGHT AND MORE IMPORTANTLY OF VERY SHORT DURATION WHICH DIDN'T RESULT IN ANY INCREASE IN FUEL MOISTURE. VERY DRY AIR IS EXPECTED TO MOVE IN FRIDAY MORNING AND STRONG WINDS WILL DRY OUT FUELS VERY RAPIDLY. NEAR RED FLAG CONDITIONS ARE EXPECTED ON SAINT CROIX FRIDAY. A RED FLAG WARNING MAY BE ISSUED BY DAYBREAK FRIDAY. A TROPICAL WAVE ALONG 50W WILL MOVE ACROSS THE LOCAL AREA SATURDAY. THIS WAVE WILL TRIGGER SQUALLY WEATHER AND POSSIBLY SEVERE THUNDERSTORMS. STRONG DAMAGING WINDS ARE POSSIBLE AS WAVE IS EMBEDDED IN STRONG MID LEVEL FLOW AND MID-LEVEL DRY AIR. A MORE SIGNIFICANT RED FLAG EVENT APPEARS LIKELY ON MONDAY AS VERY HOT AND EXTREMELY DRY AIR ASSOCIATED WITH ANOTHER EPISODE OF THE SAHARAN AIR LAYER MOVES IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Puerto Rico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.